• Kalya's Avatar

    Kalya shared an experience

    Oh No (Cancer has spread/Metastasized): Well, maybe. It has been about a year since my original surgery, I am finished chemo and just back to work full-time. A couple of weeks ago I had a standard abdominal CT scan just to be sure things were okay.

    However, I have had mild epilepsy since childhood, and had recently had an increase in seizures, so they decided to do a CT scan of my head at the same time.

    I went in early last week to see the doctor. The abdominal scan was clean, but I have a small brain tumour. They did an MRI last Friday to find out if it is more cancer or not, but, needless to say, I am not have an easy time waiting.

    2 Comments
    • WISmom's Avatar
      WISmom

      Thoughts, prayers, hugs and good vibes are all being sent your way from me. Keeping physically busy is usually the best I can do for my anxiety, but it does not always take care of it. Wishing only good things for you.

      almost 3 years ago
    • azsuper's Avatar
      azsuper

      Hi Kalya
      Stay strong. Hang in there. If there is anything we can do let all of us know it's ok.

      And smile

      almost 3 years ago
  • Kalya's Avatar

    Kalya shared an experience

    Drug or Chemo Therapy: I was told that with today's anti-nausea drugs, chemo did not generally cause nausea and vomiting. Well, I guess I am the exception. :( I had my first chemo treatment yesterday, and spent most of the day vomiting. My stomach is a bit better today, but I still feel pretty bad.

    2 Comments
    • TaraMac's Avatar
      TaraMac

      Kalya I'm sorry your first chemo was not great but please make sure you eat, eat, eat I know its really hard and drink PLENTY of liquids vitamin c and green veggies helps to build up your white blood cell count. Always praying for you I'm here if you need me, and rest is very important. Be Blessed.

      almost 4 years ago
    • CrazyHarry's Avatar
      CrazyHarry

      No vomiting but extreme nausea is my friend each time.

      I ask the same question as you and others.

      We'll make it. Take care

      almost 4 years ago
  • Kalya's Avatar

    Kalya started following

  • Kalya's Avatar

    Kalya asked a questionColorectal (Colon) Cancer

    Drug reaction - oxaliplatin

    19 answers
    • deena's Avatar
      deena

      I had sensitivity to cold the whole time I was in treatment (the whole time). From beginning to the end of all my cycles I was sensitive to cold thing. I always asked for things at room temperature and heated cold things up before I could drink them. I wore garden gloves when I took things out of the fridge or freezer. Unfortunately, mine lasted the whole time and a few weeks after my last treatment. The good news is...it did go away after a few weeks after I had my last treatment. My experience is probably not common though. Most people are not as sensitive as I was.

      almost 4 years ago
    • TealRose8212's Avatar
      TealRose8212

      I was given oxaliplatin for the first three months of treatment. Cold sensitivity is one of the side effects of that drug. At first I couldn't eat or drink anything cold until several days after treatment, but this was short lived and eventually I couldn't even tolerate refrigerated beverages. I learned to drink my lemon aid at room temp and to bring gloves or another person grocery shopping. I also developed neuropathy from oxaliplatin in my hands and feet. After you are taken off that drug the cold sensitivity goes away in regards to eating and drinking. I can eat ice now! But the neuropathy we are still working on. It's been almost a year since I was last on oxaliplatin. My brother in law use to get a kick out of it when eating ice cream my mouth would go numb and I started to sound drunk. He got some giggles out of my condition and it helped to lighten my mood about my condition.

      almost 4 years ago
    • ddare's Avatar
      ddare

      Kayla,
      Good luck with your treatment. I can tell you from my experience that the cold sensitivity came
      after my 3rd treatment with oxplatin/flouro (folfox). It has never gone away and has become somewhat worse. The oncologist and nurses kind of shrug their shoulder and say it doesn't always
      go away for everyone. When it is cold out I feel like I'm getting electrocuted in my hands. My feet
      have a different sensation in that it feels like I'm walking with a swollen foot. I'm now only able to
      walk with special birkenstock shoes or barefoot. Regular shoes inflict too much pain to even wear.
      Take Care,
      Dallas

      7 months ago
  • Kalya's Avatar

    Kalya started following

    User: Praising

  • Kalya's Avatar

    Kalya posted an update

    I got my portacath put in today. It was a lot more painful than they said it would be and, contrary to what I was told would happen, they did not give me a sedative. I am not feeling too bad now, though, except for a very sore spot on my neck.

    4 Comments
    • Kalya's Avatar
      Kalya

      I'm glad to hear this is not unusual. I hope the pain goes away(?)

      almost 4 years ago
    • TaraMac's Avatar
      TaraMac

      Hi Kalya it will be sore for a while, just relax and give it time to heal. Very proud of you!!! when is your first chemo?

      almost 4 years ago
    • Kalya's Avatar
      Kalya

      I see my oncologist next Wednesday, and she will decide when I start chemo. We had to wait a bit as my incision from surgery opened up, and that had to heal first. But it is okay now so I assume I will be starting soon.

      almost 4 years ago